Oxycontin withdrawal Symptoms are usually hazardous and life threatening. The withdrawal symptoms describe a wide range of symptoms that occur when the person stops or reduces the medication after a heavy or prolonged use. OxyContin withdrawal symptoms are similar to the withdrawal symptoms of heroin, morphine, and methadone. All opiate based drugs cause physical dependence or addiction, if you have developed a dependence on oxycontin and you try to stop your body goes into a shock and experiences withdrawal symptoms, give yourself time to recover and adjust.
Oxycontin withdrawal symptoms can range from moderate to severe, this all depends on how long, how much, and how frequently the drug was used. Some people report thinking that they caught a flu, withdrawal symptoms begin anywhere from 8 to 24 hours after last use of the drug.
• Muscle aches
• Muscle aches
• Runny nose
• Nodding out
• Intense diarrhea, the drug may cause constipation.
• Frequent vomiting
• Panic or anxiety
• Burning sensation similar to the flu
• Entire body in pain including muscles and joints
• Muscle spasms
Anyone who has taken Oxycontin over a period of time can experience these symptoms. It all varies with the individual. This includes patients who have been prescribed oxycontin to treat pain while recovering from surgery or injury. A lot of people become addicted because of being prescribed then abusing the drug. The length of the withdrawal will vary from individual; the most severe symptoms should moderate within a week. If your symptoms last longer than 7 days you should contact your physician.
If you are planning on quitting oxycontin and can’t seem to do it on your own you need to seek treatment. You should not try and do it on your own it may be dangerous, or may cause you to use more than when you began. Many people who detox from oxycontin find that they need long term treatment after they are done with withdrawal.